Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Should i take an extra pill of bisoprolol for increased heart rate?

User rating for this question
Answered by

Practicing since : 2004
Answered : 2116 Questions
I m male 1.71m ,75kg 32 years old. Had some problems with exercicing since the last 5 years (especially in the morning) , my heart rate can go verry high verry quickly and might take a long time to go down with what s consider reasonable exercise (ex: walking slight uphill). Went to ER last year cause my heart after exercise was stuck in the 150 even after an hour of rest, i was given bisoprolol and did ecg, echo, holter and stress test. Cardiologist put me on 2.5 mg of daily bisoprolol and said my heart was erratic but it was nothing serious. Since then i had few similar episodes which usually resume after couple of hours of rest. Note that i feel weird in my stomach, and burp a lot during those episode as if something was stuck... I went for a long walk this morning and felt my heart really high and also felt really unwell in my upper stomach (like indigestion, bloated and burping a lot). I checked my bo home and it was good but my heart was around 150 when standing up and 110 while lying in the bed ( normal rates for me are 70 lying down and 90 standing up). It s now been the same for 7 hours even thought i manage to sleep a couple of hours, the slightest change of position makes my heart jump 30/40 bpm extra. My pulse is fast but weak, i got few chills and obviously feel fatigued, no real chest pain ecxept from unconfortable stomach (don t feel like eating anything...) . What should i do?? Should i try to take an extra pill of bisoprolol and see how it improves, i XXXXXXX t feel verry stressed right now but the longer the time go the more i start to worry. Thanks for any suggestions!
Posted Wed, 12 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Benard Shehu 1 hour later
Brief Answer: Advised to run cardiac tests... Detailed Answer: Hi, Thank you for sharing your concern with HCM. You are reporting to have increased heart rate. Before running into the final conclusions, I'd suggest to do further tests: - EKG - Holter monitoring - cardiac echo - Stress test - abdominal ultrasound If you are having high heart beats at the moment, you can take another dose of bisoprolol to see improvement. Meanwhile, I advise to: - avoid alcohol/energetic/caffeine drinks - try to control stress (stress-relieving techniques can help) - consult with GI specialist to rule out GI problems (i.e. gastritis, GERD,or others) - eat often and small portions, - avoid gas-forming foods (cabbage, beans,etc) - do not lay down immediately after eating. - take chamomile tea at bedtime - avoid oily, salty, spicy foods Hope it was of help! Feel free to ask me other questions you might have! Dr.Benard
Above answer was peer-reviewed by
Follow-up: Should i take an extra pill of bisoprolol for increased heart rate? 38 hours later
Thanks for the answer, symptoms resolved in 24h after lot of sleep and extra intake of bisoprolol and i did take apointements for testing the foloWing day. I frequently have those morning type of nausea , upper stomach upset/chest pain accompagned with forced burping as if i m trying to relieve the pressure. Usually and unless i do some physical activities those symptoms subside after a couple of hours, during those times my blood pressure is fine and my heart rate is in the 60/70 and looks really regular. My follow up question is why what seems like stomach problems can mess up my heart rythm soo much when i do exercise and how likely the symptom i m experiencing at rest are due to angina or other type of heart disease rather than stomach disorder? ( note that i did endoscopy recentky as i was convince this was the problem, butthey found nothing exept a verry small hiatal hernia and antiacid meds doesn t seems to work) Sorry to press the issue like this, but this start to be fairly debilitating and really downgrade my quality of life and the one of my wife, on top of this i have to wait 6 month for my apointement with cardiologist :(. Thanks fortour time and looking forward to your input.
Answered by Dr. Benard Shehu 31 hours later
Brief Answer: Stomach problems causing heart palpitations... Detailed Answer: Hi again, The symptoms you are experiencing are typical for stomach problems and not cardiac issues. To explain why stomach problems are messing up with your heart rhythm, should remind the anatomical properties of the stomach, diaphragm and heart. Stomach problems are associated with gas and distention which can put pressure to the diaphragm and other nearby thoracic structures. Such pressure is experienced like heart palpitations by you. I understand your situation is debilitating, however, as long as there is no cardiac issue, everything else is very easily to be managed with patience and determination. Hope it was of help! Dr.Benard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor